The grandmother of a 5-year-old boy in Washington D.C., said her grandson was hospitalized after his school nurse gave him the wrong medication for his asthma.

Fox 5 NY reported that Jacari Bridgeforth, who attends Imagine Hope Community Charter School in northeast D.C., received Ritalin, a medication for attention deficit hyperactivity disorder (ADHD) instead of his inhaler. Bridgeforth suffers from asthma as well as various food allergies, which he takes an array of medications to treat.

“How did she get an asthma pump mixed up with pills? How did that happen?” Cartina Bridgeforth, Jacari’s grandmother, told the news station. Fox 5 NY did not report the name of the nurse.

More on this...

After Jacari’s hospitalization at Children’s National Medical Center, Cartina said she confronted the nurse.

“I said, ‘What the hell did you do to my grandson?” she recalled to the news station. “He's a chronic severe asthmatic. So you didn't see the name on that medicine? [The nurse] said, ‘No, I was not looking.’ I said, ‘You got on damn glasses. You should have looked!’”

At the hospital, Cartina said her grandson was “a nervous wreck, and that is not [like] Jacari, and he was slobbering.”

Fox 5 NY reported that Jacari has since been discharged and that doctors expect he will be OK.